Gasbag Anaesthesia Forums

Anesthesia Discussion => Pediatric Anesthesia => Topic started by: GRS on July 02, 2016, 11:08:56 PM



Title: Intravenous Fentanyl Administration to a Flatlined Patient
Post by: GRS on July 02, 2016, 11:08:56 PM
I would like your advice and opinions relating to the administration of a drug at the end of a lengthy failed resuscitation attempt. We can approach this hypothetically.
A paediatric patient had been assessed to have suffered a cardiac arrest, and a resuscitation attempt had been carried out for more than half an hour. The patient was assessed to have been flatlined and non-shockable throughout the resuscitation attempt. A decision to cease the resuscitation attempt was then made. 4.2mls of intravenous Fentanyl (an intubation dose) was administered after ceasing resuscitation.

What would the possible rationale behind administering the drug to this patient be?